How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Su S Your Own Question
Dr. Su S
Dr. Su S, Doctor (MD)
Category: Health
Satisfied Customers: 20337
Experience:  25 years of clinical experience
Type Your Health Question Here...
Dr. Su S is online now
A new question is answered every 9 seconds

Does the levonorgestrel in the Mirena cause high blood pressure

Customer Question

Does the levonorgestrel in the Mirena cause high blood pressure? I am thinking of having the Mirena due to heavy menstrual cycles. But I have high blood pressure and the pill has affected it badly before. My Doctor said that the estrogen in the pill is what caused the high blood pressure, and that progesterone products will not cause high blood pressure. But in researching online, many websites clearly state that you should not use the Mirena or use it with caution if you have high blood pressure. Please advise.
Submitted: 7 years ago.
Category: Health
Expert:  Dr. Su S replied 7 years ago.


Common side effects of Mirena include bleeding. However it has been seen to raise blood pressure in a small percentage of cases. Please read this resource too.

Hope this information will help you.
Wish your healthy life.
Any query, please ask.